MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a device separation occurred.A 14mm x 50cm interlock was selected for use in a splenic artery aneurysm embolization procedure.8 interlock.018 coils had been previously deployed without issue into the splenic artery aneurysm.However, the last interlock coil would not fully deploy inside aneurysm, so decision was made to re-sheath and remove coil.However, when trying to remove the coil it became detached from the pusher wire.There was no success after attempts were made to advance the coil via wire insertion and flushing.Moreover, when trying to remove the coil, it became stretched and then broke.A small part of the coil remained in the splenic artery.An attempt was performed to remove the detached component but was unsuccessful.Although it did restrict some blood flow through the splenic artery, blood flow to spleen was checked and confirmed.The procedure was completed.There were no patient complications/.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17128663
Report Number2124215-2023-30381
Device Sequence Number7377066
Product Code KRD
UDI-Device Identifier08714729845294
UDI-Public08714729845294
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0029889987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown